Assessment
Questionnaire

Have a symptom?
See what questions
a doctor would ask.
 
News » Increasing number of medications risks mix-up
 

Increasing number of medications risks mix-up

Advertised precautions are always given with over the counter and prescription drugs, however, the increasing number of medications on the market is breeding a new threat with similar names of products confusing health professionals and patients alike. Names of drugs that resemble other drug names used to treat different ailments are causing medication errors that have deadly results. For example, a patient who had bipolar disorder was admitted to hospital where he was given the wrong medication, Librium, a sedative, instead of Lithium, a mood stabilizer. He died 4 days later after receiving an overdose of Librium, a mistake made by the pharmacist, who recognized his error and attempted to inform the man's nurse, but later forgot. The hospital claims that pneumonia took the patient's life and not the drug error. Pharmacists are being encouraged to become more aware of the issue and implement strategies to avoid further mistakes.

Source: summary of medical news story as reported by Newsinferno.com

Related Disease Topics:

Article Source Details

About: Increasing number of medications risks mix-up

Date: 28 November 2005

Source: Newsinferno.com

URL: http://www.newsinferno.com/storypages/11-28-2005~001.html

Related Medical Topics

This summary article refers to the following medical categories:

  • Cause of medication error
  • Cause of drug error
  • Cause of drug overdose
  • Cause of overdose
  • Cause of death
  • Death from overdose
  • Death from medication error
  • Death from drug error
  • Death from drug overdose
  • Death from pneumonia
  • Medication
  • Medication and pharmacy error
  • Medication and Librium
  • Medication and lithium
  • Medication and sedative
  • Medication and mood stabilizer
  • Medication and overdose
  • Medication and medication error
  • Medication and drug error
  • Medication and bipolar disorder
  • Medication and death
  • Medical error
  • Medical error and pharmacy error
  • Medical error and Librium
  • Medical error and lithium
  • Medical error and sedative
  • Medical error and mood stabilizer
  • Medical error and overdose
  • Medical error and medication
  • Medical error and drug error
  • Medical error and bipolar disorder
  • Medical error and death

More News Topics

  • Pancreatic cancer link to processed meats
  • Pancreatic cancer surgery less common in black men
  • Pancreatic cells implicated in PCOS
  • Paracetamol a safe and effective alternative to other anti-inflammatories
  • Paralysis and Guillain-Barre Syndrome
  • Parasites help heal stomach disorders
  • Parasites infect up to half of aboriginal population
  • Parents awarded 225,000 after baby dies at fourth foster home
  • Parents freed after son dies through lack of medical attention
  • Parents jailed for allowing cancer to ravage daughter's body
  • Parents need to be educated on how to control their child’s asthma
  • Parents need to be more aware of Rotavirus
  •  

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise